Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 25, 2016, 3:36 PM MDT for El Paso County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 3:36 PM MDT (21:36 UTC)
- Expired
- Jul 25, 2016, 4:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -452 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838
WWUS85 KPUB 252136
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT MON JUL 25 2016
COZ084-085-252215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
336 PM MDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
415 PM MDT...
AT 336 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CALHAN...OR 33 MILES NORTHEAST OF COLORADO SPRINGS...MOVING SOUTHEAST
AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALHAN...RAMAH AND YODER.
LAT...LON 3893 10405 3881 10419 3898 10444 3913 10426
3913 10405
TIME...MOT...LOC 2136Z 312DEG 13KT 3904 10426
$$
EPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:16 PM MDT, 20 minutes earlier.
Area forecast discussion, Jul 25, 3:16 PM MDT, 20 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 316 PM MDT MON JUL 25 2016 .SHORT TERM...(This evening through Tuesday) Issued at 316 PM MDT Mon Jul 25 2016 Convection rather slow to get going today as some drier mid level air has pushed across the Continental divide, and forcing aloft remains rather weak. Still plenty of CAPE (1500-2500 J/KG) along and east of the mountains, as dewpoints have held in the 50s east of I-25 with 60s close to the KS border, though soundings suggest enough CINH to keep things suppressed so far. For the rest of the afternoon into the evening, HRRR insists convection will increase and spread across the plains, perhaps focusing on outflow boundary dropping south through El Paso County, which is firing some weak convection south of the Palmer Divide as of 21z. Will keep isolated to scattered convection going through mid-evening most locations, though confidence about convection on the plains is rather low. Models have been overdone with nighttime convection the past few nights, and suspect that is the case again tonight, so will end pops over most zones by midnight, keeping some isolated tsra over southern mountain ranges through the night, as moisture is deepest near the NM border. On Tuesday, moisture decreases somewhat over the mountains and I-25 corridor, suggesting another relatively down day for convection once again. Still tough to rule at isolated to low end scattered storms just about anywhere, though weak steering currents suggest activity may stay close to the higher terrain, with little convection east of I-25. Severe threat again looks limited by very weak winds aloft, though some localized strong winds may be possible as T/Td spreads increase slightly. Max temps should stay little changed, with readings around or slightly above seasonal averages. .LONG TERM...(Tuesday night through Monday) Issued at 316 PM MDT Mon Jul 25 2016 A very similar weather pattern is expected through the extended period, with a pattern shift by the weekend. In general, look for above normal temps and a daily shot of isolated to scattered convection over the mts, and isolated activity over the plains. Tuesday night through Friday...The upper ridge of high pressure will be located over the western US through the work week, with very little movement of the ridge axis over the Great Basin. after a fairly active Tue eve, Wed looks to be the driest day with just isolated storm activity forecast. Models indicate that an upper disturbance will drop down and brush eastern Colorado Wed night, perhaps motivating isolated storms to linger along the KS/CO border overnight. Temps Fri will be slightly cooler with convective activity favoring the higher terrain later in the day. Saturday through Monday...The upper ridge starts to edge to the east on Saturday, as an upper trough gathers strength over British Columbia and the Pacific NW. Shower and storm activity on Sat is somewhat questionable, but stuck with the isolated to scattered aftn and eve pops for much of the area that the extended procedure produced. However, by Sunday the ridge axis will have moved east of the state, and access to monsoon moisture for the western half of the state will be open once again, which will last into the next work week. Moore && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 316 PM MDT Mon Jul 25 2016 Will continue VCTS at all terminals from late afternoon into the evening, as HRRR insists tsra will develop along/east of the mountains after 21z, and latest radar loop does show a slow increase in convection just north of KCOS since 20z. Will end tsra threat at the terminals 02z-03z, with VFR conditions overnight. Could see some weak convection linger through much of the night over the mountains, especially across the San Juans and La Garitas. Perhaps a slight decrease in tsra chances at all terminals Tue afternoon, though still expect isolated mountain storms to drift toward lower elevations late in the day, and may need a vcts mention at least at KCOS and KALS after 21z. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, Jul 25, 11:35 AM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1135 AM MDT MON JUL 25 2016 COZ058>089-093>099-261745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1135 AM MDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AGAIN THIS AFTERNOON, THEN SPREAD TO LOWER ELEVATIONS LATE IN THE AFTERNOON AND THROUGH THE EVENING. THE MAIN THREATS FROM STORMS WILL BE LIGHTNING, LOCALLY HEAVY RAINFALL, WIND GUSTS TO 55 MPH AND HAIL UP TO NICKEL SIZE. IN ADDITION, LOCALIZED FLASH FLOODING MAY BE POSSIBLE OVER AREA BURN SCARS AND URBAN AREA, SHOULD A STRONG STORM DIRECTLY IMPACT THESE LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS EACH DAY, MAINLY IN THE AFTERNOON AND EVENING HOURS. THE SOUTHEAST PLAINS WILL HAVE THE POTENTIAL FOR ISOLATED STORMS EACH DAY. THE MAIN THREATS FROM STORMS WILL BE LIGHTNING, WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY RAIN. SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. SLOW MOVING STRONG STORMS COULD CAUSE FLASH FLOODING CONCERNS, IF THEY OCCUR OVER URBAN AREAS OR BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE FROM THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN COLORADO. 10/28
In the hours before
Special weather statement, Jul 25, 3:36 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT MON JUL 25 2016
COZ084-085-252215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
336 PM MDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
415 PM MDT...
AT 336 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CALHAN...OR 33 MILES NORTHEAST OF COLORADO SPRINGS...MOVING SOUTHEAST
AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALHAN...RAMAH AND YODER.
LAT...LON 3893 10405 3881 10419 3898 10444 3913 10426
3913 10405
TIME...MOT...LOC 2136Z 312DEG 13KT 3904 10426
EPThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:35 PM MDT | Special Weather Statement | PUB | Kiowa | 40 min |
| Jul 25, 4:05 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Jul 25, 4:17 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jul 25, 4:23 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 52 min |
| Jul 25, 4:27 PM MDT | Special Weather Statement | PUB | Las Animas | 63 min |
| Jul 25, 4:49 PM MDT | Special Weather Statement | PUB | Pueblo | 41 min |
| Jul 25, 5:20 PM MDT | Special Weather Statement | PUB | El Paso | 40 min |
| Jul 25, 5:31 PM MDT | Special Weather Statement | PUB | Pueblo | 44 min |
| Jul 25, 5:59 PM MDT | Areal Flood Advisory | PUB | Pueblo | 2 hr |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.